A probabilistic characterization of random and malicious communication failures in multi-hop networked control

A. Cetinkaya, H. Ishii, T. Hayakawa

Research output: Contribution to journalArticlepeer-review

7 Citations (Scopus)

Abstract

The control problem of a linear discrete-time dynamical system over a multi-hop network is explored. The network is assumed to be subject to packet drops by malicious and nonmalicious nodes as well as random and malicious data corruption issues. We utilize asymptotic tail-probability bounds of transmission failure ratios to characterize the links and paths of a network as well as the network itself. This probabilistic characterization allows us to take into account multiple failures that depend on each other, and coordinated malicious attacks on the network. We obtain a sufficient condition for the stability of the networked control system by utilizing our probabilistic approach. We then demonstrate the efficacy of our results in different scenarios concerning transmission failures on a multi-hop network.

Original languageEnglish
Pages (from-to)3320-3350
Number of pages31
JournalSIAM Journal on Control and Optimization
Volume56
Issue number5
DOIs
Publication statusPublished - 2018
Externally publishedYes

Keywords

  • Malicious attacks
  • Multi-hop networks
  • Network models
  • Networked control
  • Random transmission failures

ASJC Scopus subject areas

  • Control and Optimization
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'A probabilistic characterization of random and malicious communication failures in multi-hop networked control'. Together they form a unique fingerprint.

Cite this